MAUDE Adverse Event Report: COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G10383
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer name and address: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, the tip of a flexor balkin guiding sheath and/or dilator frayed during a procedure involving the superficial femoral artery.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5.The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned that a death or serious injury occurred, or that any cook device caused or contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided on 11mar2021: the device did make patient contact.The procedure was completed by using another manufacturer's device.There was calcified and tortuous anatomy noted.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Correction: the complainant returned one sheath and one dilator to cook for investigation.Physical examination of the returned device showed multiple creases along the sheath shaft at 11.5cm, 14.8cm, and 19.7cm from the distal tip.The dilator tip was smashed.Neither of the device tips were frayed or split.A review of risk documentation shows that the risk severity of tip damage is negligible.The event is not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death or serious injury and there is no precedence of this malfunction leading to an adverse event.

Brand Name
FLEXOR BALKIN GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11284950
Report Number1820334-2021-00258
Device Sequence Number3543161
Product Code DYB
UDI-Device Identifier00827002103832
UDI-Public(01)00827002103832(17)220717(10)9885649
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2022
Device Model NumberG10383
Device Catalogue NumberKCFW-6.0-38-40-RB-BLKN
Device Lot Number9885649
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2021
Initial Date Received by Manufacturer 01/13/2021
Supplement Date Received by Manufacturer03/11/2021
04/21/2021
Initial Report FDA Received Date02/05/2021
Supplement Report FDA Received Date03/30/2021
05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1